Hepatitis C Community
Hep C and Migraines?
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hep C and Migraines?

Are severe Migraines and stiffness of the neck/base of skull associated with Hep C??
5 Comments Post a Comment
Blank
163305_tn?1333672171
No. hep C is asymptomatic.
Blank
Avatar_f_tn
  Hmmm, I dont think there is any documentation on that symptom.
If your immune system decided to start fighting the Hep C virus, then liver inflamation (inflammation) will occur, and your lab tests will show elevated liver enzymes, called AST and ALT, on the paper-work.
   If your immune system keeps fighting the virus, the infammation can cause scarring which is also called "fibrosis".  So, if you had a liver biopsy, fibrosis scarring wil be called "Stage 2"   Minumal scarring would be Stage 1, no scarring would be Stage O.....but, if you dont get treatment, once you are at Stage 2, you could easily progress to Stage 3, which is crusing towards cirrhosis, and cirrhosis is called Stage 4.
   This is a simplified version~ then there is also "compensated cirrhosis" and "decompensated cirrhosis".
   It's best to treat your Hep C, beofre you reach cirrhosis, because the treatment meds are hard on the body, and cirrhotics are more stubborn, to treat.
    If you have cirrhosis, your symptoms will look like this:  Edema (swelling caused by fluids) in your lower legs, and maybe a red raised rash on your lower legs. Also, edema in your belly, called "ascites"...it is fluid accumulating in your stomach, and you may look pregnant, it is a tighter harder belly, then a fat belly. This stray fluid can get easily infected, so it may need to be drained, and meds can be taken to prevent this from happening again.  Spider veins may be another sign, also.
   On your labs, if you have cirrhosis, most likely you will have something called "low platelets", so make sure you get a test, to see what level your platelets are at.
   And the last symptom I will mention,(there are quite a few more, like mental confusion, from ammonia) and a very dangerous symptom of cirrhosis, is something called "verices"(varices?).  That is where your veins burst, sometimes from the esophegus, and you wlll cough out a large amount of blood, and "bleed out", when your veins burst. You have to rush to the E.R., to have them 'banded" (the ruptured veins) or you can bleed to death.
   Good luck, and I would reccomend the biopsy, if you havent had one yet~
Blank
1747881_tn?1358189534
Do you have HCV ?
Blank
446474_tn?1404424777
Migraine headaches are a particular, unique type of headache and is not related to hepatitis C or liver disease or other types of headaches for that matter. So if you experience actual "migraine headaches" their is no relation to hep C as its very name indicates.

The typical migraine headache is unilateral (affecting one half of the head) and pulsating in nature and lasting from two to 72 hours; symptoms include nausea, vomiting, photophobia (increased sensitivity to light) and phonophobia (increased sensitivity to sound); the symptoms are generally aggravated by routine activity. Approximately one-third of people who suffer from migraine headaches perceive an aura—transient visual, sensory, language, or motor disturbances signaling the migraine will soon occur."

"They are about three times more common in women than in men."

Migraine headaches are a complicated often chronic disease to deal with. See a doctor that specializes in the treatment of headaches and get a proper diagnosis if you already haven't and then try the various treatments.

Good luck.
Hector
Blank
Avatar_f_tn
Although migraines are not a symptom of Hep C , they are certainly a side-effect of treatment for Hep C (namely interferon/ribavirin).  The side-effects of the medications used to treat the condition far outweigh the symptoms of the condition itself.   If this is what you are referring to, "hang in there".  Treatment lasts for a finite amount of time.  You can make it through.  Try applying a warm compress to your head while laying in a dimly lit place.  And make sure to drink plenty of water (room temperature is best).  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
96938_tn?1189803458
Blank
FlGuy
South, FL
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
446474_tn?1404424777
Blank
HectorSF
CA
766573_tn?1365170066
Blank
Idyllic
Avatar_f_tn
Blank
Livelife777
Avatar_f_tn
Blank
dontworry_behappy1